Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

What can I expect from a hip joint Xray while suffering from pain in groin area of right leg?

Jul 2013
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 1996
Answered : 2148 Questions
I have had pain in the thigh, groin area of my right leg for 3 weeks. I suffer the most pain going up stairs, getting in and out of cars, and lifting my leg to get into bed. I am up almost every hour during the night due to the extreme sharp pain. I have been taking Tylenol #3 for 12 days now. The pain is getting worse. I had x-rays done of that area. The technician thought I might have brusitis. I have not heard the report of the radiologist. What could an xray show?
Posted Sat, 4 Jan 2014 in Bones, Muscles and Joints
Answered by Dr. K. Naga Ravi Prasad 41 minutes later
Brief Answer: Could be due to Osteoarthritis of Hip joint. Detailed Answer: Hi, thanks for writing to XXXXXXX All your symptoms in the description are suggestive of arthritic changes in your hip joint. An xray of the hip joint in an arthritic condition reveals the joint space narrowing as well as osteophytes (bony spurs) which are telltale signs of osteoarthritis. Xrays also shows the degree of osteoporosis present. An MRI scan of the hip joint is helpful in establishing the soft tissue status (muscles, ligaments, joint surfaces, bursae etc) around the hip. DVT (blood clot), in your case is unlikely. This can be excluded by undergoing a Doppler study (ultrasound examination) of the involved area. The conservative management of an arthritic hip is as follows - * ACTIVITY MODIFICATION -It is important to maintain as much activity and joint motion as possible, but impact activities will aggravate arthritis. Running and jumping will often accelerate cartilage loss from the joint. The key is to focus on low impact activities, such as swimming or cycling. These are the best forms of exercise with arthritic hips as they do not require significant weight bearing across the hip joints. * CANES - Canes or walking sticks are useful, particularly when the arthritis affects only one side. It is important to use the cane in the opposite hand from the bad hip or knee. This allows you to lean away from the bad leg, taking weight off of it. * WEIGHT LOSS - Significant weight loss for obese patients can make a dramatic difference in the pain arising from arthritic joints. * HIP INJECTIONS - Injection therapies do not "cure" the underlying problems of arthritis, but can be useful for short term relief (potentially for a few months). * NON STEROIDAL ANTIINFLAMMATORY DRUGS (NSAIDs) - This family of medications includes aspirin, ibuprofen, naprosyn, and other non-narcotic medications to decrease pain and inflammation. Hope I have answered your query. Happy to help further Regards
Above answer was peer-reviewed by
Follow-up: What can I expect from a hip joint Xray while suffering from pain in groin area of right leg? 37 minutes later
Thank you for your clear and concise explanation of what might be wrong with my hip. The Tylenol #3 with codeine does not seem to be helping. I am taking 1 tablet every 6 hours. Should I increase the doseage or should I go back and see my family doctor and discuss this with him? Also, what can I do, if anything, to make sleeping easier for me? Thanking you in advance Dr. XXXXXXX
Answered by Dr. K. Naga Ravi Prasad 10 hours later
Brief Answer: Approach your family physician. Detailed Answer: Hi, Nice to hear from you. It is not advisable to increase the dosage of the medications to have the therapeutic effect as there is every chance that you may suffer the adverse reactions of that particular medicine. I suggest you to consult your family physician and follow his advice accordingly (as he will be a better judge) with regard to the dosing of analgesic medication and other medications for making you sleep better. Hope I have addressed your issues. Good day
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor